MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1225050P2
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation as product remains in-situ.The migrated device could not be re-engaged during revision procedure.The surgeon stated the patient had not had any patient known fall, and will continue to monitor the patient."correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." "patients with previous spinal surgery at the level(s) to be treated may have different clinical outcomes compared to those without a previous surgery." "based on fatigue testing results, when using the modulus interbody system, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system." "post-operative warnings - during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." device not returned.
 
Event or Problem Description
On (b)(6) 2020, a patient underwent a extreme lateral interbody fusion procedure where a spacer cage was placed.The patient was experiencing post operative pain, and around the six month follow up appointment her surgeon discovered the cage was lightly rotating obliquely and migrating anterior.A revision occurred on (b)(6) 2020 where the surgeon made multiple attempts to remove the cage, but was unable to engage the re engage the cage.It was noted that some bone union may have already been occurring complicating removal.In discussion with the surgeon it is unknown as to whether he will be able to retrieve it in the future.

Brand Name
NUVASIVE MODULUS XLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key10797016
Report Number2031966-2020-00201
Device Sequence Number3694404
Product Code MAX
UDI-Device Identifier00887517726841
UDI-Public887517726841
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K163230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1225050P2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age40 YR